Colorado, 2022

Flash Flooding and Flood in Colorado, July 26, 2022

July 26, 2022 · NWS PUB · 18 events in 3 counties and zones

Showers and thunderstorms, some strong, occurred over the higher terrain and adjacent plains during the evening time frame. Most storms were focused along the I-25 corridor, where heavy rain caused flash flooding in several locations in El Paso and Pueblo Counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Showers and thunderstorms, some strong, occurred over the higher terrain and adjacent plains during the evening time frame. Most storms were focused along the I-25 corridor, where heavy rain caused flash flooding in several locations in El Paso and Pueblo Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 26, 2:48 PM MST, 12 minutes earlier.

Area forecast discussion, Jul 26, 2:48 PM MST, 12 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
348 PM MDT Tue Jul 26 2022

.SHORT TERM...(This evening through Wednesday)
Issued at 348 PM MDT Tue Jul 26 2022

Key messages:

1) Showers and thunderstorms, some strong, expected over the higher
terrain and adjacent plains this evening. Main hazards will be penny
to nickel sized hail and wind gusts up to 45 mph.

2) Potential for burn scar flooding this evening, especially for the
Spring burn scar.

1) Another day of afternoon and evening showers and thunderstorms
for Wednesday, mainly tied to the higher terrain and I-25 Corridor.
Spring burn scar will again be under a flash flood threat.

Currently...Temperatures have warmed into the 70s and 80s across the
area this afternoon as of 1 PM, with dewpoints hanging in the 50s to
around 60F. Plenty of available moisture and daytime insolation have
once again sparked isolated convection over the higher elevations.
Cells have been stationary or very slow-moving, but so far have not
produced any localized flooding issues.

Tonight and Tomorrow...Very similar set-up over the next 24 hours,
with a broad area of upper high pressure over the southern and
western US, while a stronger low pressure center begins dropping
south into southern Canada and the Great Lakes. This high pressure
covering Colorado has kept monsoon moisture in place across the Four
Corners, while an east to southeast flow at the surface has kept
llvl moisture socked in across the eastern plains which is evident
with the persistent 50-60F dewpoints. Anywhere from 1500-2700 j/kg of
CAPE is expected to remain across the eastern plains tonight and
then again for Wed, which is another indicator of plenty of
available fuel for convection. Forecast bulk shear for the area
remains somewhat light, though there are 35 kts of shear predicted
along the Palmer Divide and stretching across Kiowa County this
evening, then again Wed aftn, so if storms were to become stronger
or near severe these would be the most likely areas.

Otherwise, with somewhat light flow aloft, convection that does
develop is not expected to move very quickly, which leads into a
flash flooding threat due to saturated ground in some areas and for
area burn scars. Look for widespread showers and thunderstorms over
the higher terrain, I-25 Corridor, Palmer Divide and Raton Meas east
across Baca County this evening, with activity ending gradually by 2
or 3 AM. Area of concern for flash flooding will be the Spring burn
scar. Activity fires back up tomorrow by 10 or 11 AM over the
southern portions of the forecast area, with the focus once again
being the mts and adjacent plains. Forecast QPF is higher for
tomorrow, so there will be more of a concern for flash flooding for
area burn scars with the Spring scar once again being highlighted.

Plan on overnight low temps tonight in the 50s for the high valleys,
and upper 50s to mid 60s for the plains. Tomorrow the mercury is
forecast to warm into the 70s to lower 80s for the high valleys, and
80s to lower 90s for the plains. Moore

.LONG TERM...(Wednesday night through Tuesday)
Issued at 348 PM MDT Tue Jul 26 2022

Key messages:

1) Cooler with widespread showers and thunderstorms Thursday and Friday.

2) Potential for heavy rainfall and flash flooding, especially Thursday
   and Friday.

3) Warmer and drier across the plains late weekend into early next week,
   with continued daily chances of diurnal storms across the higher
   terrain.

Wednesday night-Friday night...Diffuse flow aloft remains progged
across the region through the day on Friday, as upper level high
pressure across the southern plains slowly re-establishes across the
Desert Southwest and Great Basin region, while short waves translate
around the long wave trough and upper low in place across Upper Midwest
and Upper Great Lakes. Models continue to indicate monsoonal moisture
plume to remain in place across the Desert SW into the Rockies, with
continued minor disturbances moving through the Rockies, helping to
support convective development. Latest models also support short wave
energy digging down the Upper Midwest trough, sending a front across
the eastern Plains Wednesday night, leading to possible storms along
the passing boundary Wednesday night/Thursday morning, as well and
increasing low level moisture across the southeast plains through the
day on Thursday within developing easterly upslope flow behind the
front. With said ample moisture in place, along with uvv associated
with the embedded disturbances, weak waa and low level upslope flow
across the plains, model data supports widespread shower and thunderstorm
activity across all of south central and southeast Colorado Thursday
and Thursday night. With the weak flow aloft and expected slow
movement and possible training of storms, there will be an increased
potential of heavy rainfall and flash flooding, not only on area
burn scars, but across much of south central and southeast Colorado.
Where the heaviest rain will fall remains in question with model
qpf of 1 to 2 inches remain progged across the area through this
timeframe, however EPS and GEFS ensemble probability of precipitation
over 2 inches is greatest along and south of the Highway 50 Corridor
on Thursday.

A similar setup remains in store across the region on Friday, with
moisture and embedded waves moving through the Rockies. Again, where
the heaviest precipitation sets up will depend on mesoscale features,
and have continued to stay the course with the broadbrush high end
NBM pops areawide.

As for temperatures, upslope flow behind the front and expected
precipitation, temperatures on Thursday and Friday look to be well
below seasonal averages, especially across the plains with highs
only in the 70s and 80s, and mainly 50s and 60s expected across
the higher terrain.

Saturday-Monday...Latest models also remain consistent in a drier and
warmer pattern change in the offing, especially across the eastern
plains, as the upper high re-establishing across the Great Basin
develops drier northerly flow aloft across the Rockies. This will
lead to a gradual drying and warming trend areawide, though will
be most pronounced across the plains, as daily chances of afternoon
showers and storms remain expected over and near the higher terrain.
Temperatures look be warm back to at to slightly above seasonal
levels into early next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 348 PM MDT Tue Jul 26 2022

Expecting mostly VFR conditions at all stations, KALS, KCOS and
KPUB, but cigs could lower in the vicinity of possible showers or
thunderstorms between 19Z and 00Z Wednesday afternoon at KALS,
around 22Z Wednesday afternoon at KCOS and KPUB.  Winds at all TAF
stations will start out gusty, out of the southwest at KALS and out
of the northeast at KCOS and KPUB due to outflow from diminishing
thunderstorms just after 00Z this afternoon. Afterward, winds will
be mostly light, except for gusty winds out of the southwest at KALS
in vicinity of the 19Z Wednesday afternoon showers or thunderstorms,
and out of the southeast in the vicinity of the 22Z Wednesday
afternoon showers or thunderstorms at KCOS and KPUB.
-Riser

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...MOORE
LONG TERM...MW
AVIATION...RISER/MOORE
Hazardous weather outlook, Jul 26, 11:29 AM MST, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1229 PM MDT Tue Jul 26 2022

COZ058>089-093>099-271300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1229 PM MDT Tue Jul 26 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Showers and thunderstorms are expected this afternoon and
evening. The biggest concern will be flash flooding over the
Spring burn scar beginning this afternoon and lasting through
around 9pm. An isolated stronger storm is possible over the Palmer
Divide and the Raton Mesa, with the main hazards being wind gusts
from 30 to 45 MPH, hail the size of pennies and nickels,
lightning, and locally heavy rain. Showers and thunderstorms are
possible over the mountains and mountain valleys as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Scattered showers and thunderstorms will be possible Wednesday
afternoon and evening. The main risks with thunderstorms will be
heavy rainfall capable of producing flash flooding, along with
dangerous cloud-to-ground lightning. A couple of storms could
produce wind gusts of 50 to 60 mph and small hail across the
southeast plains.

The unsettled pattern will continue through Saturday, with
scattered to numerous showers and thunderstorms each day,
especially for the mountains. The risk for flash flooding will be
elevated each day, especially for the burn scars and urbanized
areas. A couple of strong storms will be possible at times. The
highest risk for flash flooding will occur on Thursday and
Friday. On Sunday, afternoon and evening thunderstorms should be
more isolated and confined to the mountains, with only a few
thunderstorms possible along the I-25 corridor and over the San
Luis Valley. On Monday, afternoon and evening thunderstorms will
be even more isolated and mainly over the central mountains.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

27/23

In the hours before

Local storm report, Jul 26, 11:24 AM MST, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1224 PM MDT TUE JUL 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     HEAVY RAIN       CREEDE                  37.85N 106.93W
07/25/2022  M0.60 INCH       MINERAL            CO   TRAINED SPOTTER

            SPOTTER CALLED IN REPORTING 0.6 INCHES OF
            RAIN YESTERDAY JULY 25, 2022.

&&
Special weather statement, Jul 26, 12:50 PM MST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
150 PM MDT Tue Jul 26 2022

COZ099-262030-
Springfield Vicinity/Baca County CO-
150 PM MDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of western Baca County
through 230 PM MDT...

At 150 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Pritchett, or 19 miles southwest of Springfield,
moving northeast at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Springfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3700 10284 3716 10307 3754 10273 3729 10240
TIME...MOT...LOC 1950Z 223DEG 30KT 3719 10284

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MOORE
Special weather statement, Jul 26, 2:10 PM MST, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
310 PM MDT Tue Jul 26 2022

COZ098-099-262145-
Springfield Vicinity/Baca County CO-Lamar Vicinity/Prowers County CO-
310 PM MDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of south central
Prowers and northeastern Baca Counties through 345 PM MDT...

At 310 PM MDT, Doppler radar was tracking a strong thunderstorm near
Two Buttes, or 10 miles northeast of Springfield, moving east at 15
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Two Buttes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3741 10258 3758 10267 3773 10232 3744 10217
TIME...MOT...LOC 2110Z 247DEG 13KT 3753 10252

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MOORE
Special weather statement, Jul 26, 2:11 PM MST, 49 minutes before
Special Weather Statement
National Weather Service Pueblo CO
311 PM MDT Tue Jul 26 2022

COZ069-262145-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
311 PM MDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of south central
Saguache County through 345 PM MDT...

At 311 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Moffat, or 29 miles southwest of Hayden Pass Burn
Scar, moving south at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central
Saguache County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3799 10616 3802 10592 3787 10583 3781 10616
TIME...MOT...LOC 2111Z 341DEG 5KT 3793 10603

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MOORE
Special weather statement, Jul 26, 2:50 PM MST, 10 minutes before
Special Weather Statement
National Weather Service Pueblo CO
350 PM MDT Tue Jul 26 2022

COZ079-083-086-262215-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Canon City Vicinity/Eastern Fremont County CO-
350 PM MDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of southeastern
Fremont, northeastern Custer and western Pueblo Counties through 415
PM MDT...

At 350 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Florence, or 9 miles north of Junkins Burn Scar,
moving southeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern
Fremont, northeastern Custer and western Pueblo Counties, including
the following locations... Wetmore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3835 10524 3835 10503 3817 10494 3815 10523
TIME...MOT...LOC 2150Z 333DEG 8KT 3827 10513

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MOORE
Special weather statement, Jul 26, 2:52 PM MST, 8 minutes before
Special Weather Statement
National Weather Service Pueblo CO
352 PM MDT Tue Jul 26 2022

COZ069-262215-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
352 PM MDT Tue Jul 26 2022

...A strong thunderstorm will impact portions of south central
Saguache County through 415 PM MDT...

At 351 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Moffat, or 29 miles south of Hayden Pass Burn Scar,
moving east at 5 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of south central
Saguache County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3785 10607 3798 10603 3797 10581 3779 10586
TIME...MOT...LOC 2151Z 282DEG 6KT 3790 10596

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

MOORE

The radar

The Pueblo radar (KPUX), 61 km away, was scanning. The volume nearest the first event began at 21:58 UTC.

Open the radar archive at this moment

Event by event

8 flash flood, 7 heavy rain, 2 thunderstorm wind, 1 flood. Local standard time, as filed.

Heavy Rain, El Paso

When
July 26, 3:00 PM MST to 5:00 PM MST
Where
El Paso County, 1.76 mi WSW of (Cos)colorado Spgs Arpt
Reported by
Trained Spotter
Coordinates
38.800, -104.730

Heavy rainfall of 2.50 inches. Storm total so far in the last hour. Street and curbside flooding in the area.

Thunderstorm Wind, Pueblo

When
July 26, 4:30 PM MST to 4:33 PM MST
Where
Pueblo County, 3.33 mi WNW of Pueblo
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
38.270, -104.670

Three to four inch tree branches down and scattered around the area, expanding about one mile from this location.

Flash Flood, Pueblo

When
July 26, 4:46 PM MST to 6:46 PM MST
Where
Pueblo County, 0.69 mi S of Pueblo West to 0.63 mi S of Pueblo West
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
38.300, -104.750

Water was reported flowing over the road up to one foot deep in spots across southeast Pueblo West.

Heavy Rain, El Paso

When
July 26, 5:06 PM MST to 7:06 PM MST
Where
El Paso County, 4.24 mi NE of (Aff)usaf Acdmy Colo
Reported by
Trained Spotter
Coordinates
39.020, -104.810

Heavy rainfall of 1.83 inches.

Flash Flood, El Paso

When
July 26, 5:20 PM MST to 7:20 PM MST
Where
El Paso County, 3.3 mi WSW of (Cos)colorado Spgs Arpt to 3.13 mi W of (Cos)colorado Spgs Arpt
Cause
Heavy Rain
Reported by
Public
Coordinates
38.800, -104.760

Cars stuck in the road at South Academy and Astrozone.

Heavy Rain, El Paso

When
July 26, 5:23 PM MST to 6:23 PM MST
Where
El Paso County, 0.54 mi E of Fountain
Reported by
NWS Employee
Coordinates
38.680, -104.690

Heavy rainfall of 1.05 inches.

Heavy Rain, El Paso

When
July 26, 5:24 PM MST to 7:24 PM MST
Where
El Paso County, 4.18 mi N of Peterson Afb
Reported by
Trained Spotter
Coordinates
38.890, -104.720

Storm total rainfall of 1.85 inches. 0.5 inches falling within the past hour.

Flash Flood, Pueblo

When
July 26, 5:55 PM MST to 7:55 PM MST
Where
Pueblo County, 5.76 mi NNW of Pueblo to 5.7 mi NNW of Pueblo
Cause
Heavy Rain
Reported by
Fire Department/Rescue
Coordinates
38.340, -104.640

Reports of stranded and submerged cars with streets closed due to high water on the northwest side of Pueblo near Platteville Blvd.

Heavy Rain, El Paso

When
July 26, 5:58 PM MST to 7:58 PM MST
Where
El Paso County, Calhan
Reported by
Trained Spotter
Coordinates
39.030, -104.300

Heavy rainfall of 1.50 inches.

Heavy Rain, El Paso

When
July 26, 6:00 PM MST to 9:16 PM MST
Where
El Paso County, 3.81 mi NNW of Peterson Afb
Reported by
Trained Spotter
Coordinates
38.880, -104.740

Heavy rainfall of 1.92 inches.

Flash Flood, El Paso

When
July 26, 6:08 PM MST to 8:08 PM MST
Where
El Paso County, 2.78 mi ENE of Colorado Spgs to 2.72 mi ENE of Colorado Spgs
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
38.840, -104.770

Road flooded near Don Juan Street and Platte Avenue.

Heavy Rain, El Paso

When
July 26, 6:15 PM MST to 8:15 PM MST
Where
El Paso County, 2.26 mi ENE of Calhan
Reported by
Public
Coordinates
39.040, -104.260

Heavy rainfall of 1.80 inches.

Flood, Pueblo

When
July 26, 6:26 PM MST to 8:26 PM MST
Where
Pueblo County, 2.14 mi SSW of Pinon to 1.9 mi SSW of Pinon
Cause
Heavy Rain
Reported by
Public
Coordinates
38.400, -104.620

Water is covering the road on Purcell Blvd. at Interstate 25.

Thunderstorm Wind, El Paso

When
July 26, 6:47 PM MST to 6:50 PM MST
Where
El Paso County, 2.13 mi NW of Truckton
Measured
74 kt (85 mph) estimated gust
Reported by
Public
Coordinates
38.750, -104.210

Two barn structures were destroyed.

Flash Flood, El Paso

When
July 26, 6:48 PM MST to 8:48 PM MST
Where
El Paso County, 2.13 mi NW of Truckton to 4.9 mi SSE of Yoder
Cause
Heavy Rain
Reported by
Public
Coordinates
38.750, -104.210

Flash flooding of roads.

Flash Flood, El Paso

When
July 26, 6:59 PM MST to 8:59 PM MST
Where
El Paso County, 5.1 mi SSW of Black Forest to 5.08 mi SSW of Black Forest
Cause
Heavy Rain
Reported by
CoCoRaHS
Coordinates
38.950, -104.730

Significant flooding. A creek normally three feet wide and four inches deep is running forty plus feet wide and at least three feet deep.

Flash Flood, Costilla

When
July 26, 7:15 PM MST to 10:15 PM MST
Where
Costilla County, 1.38 mi N of Chama to 1.55 mi N of Chama
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.180, -105.380

Flooding along County Road R and the San Luis Peoples ditch near San Luis.

Flash Flood, El Paso

When
July 26, 7:42 PM MST to 9:42 PM MST
Where
El Paso County, 3.39 mi NE of Calhan to 3.4 mi NE of Calhan
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
39.060, -104.250

A road washed out between Calhan and Ramah.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2022Every state in 2022This day in weather historyWarnings in Colorado, July 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1046500, 1046507, 1046491, 1046502, 1046492, 1046501, 1046503, 1046493, 1046504, 1046506, 1046494, 1046505, 1046499, 1046508, 1046495, 1046496, 1046497, 1046498.